Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 221, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 25, 2017, 6:17 PM MDT for Mora County, San Miguel County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2017, 6:17 PM MDT (00:17 UTC)
- Expired
- Jun 25, 2017, 7:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 3.0 in
- Wind
- 60.0 mph
Counties Mora County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 171 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:59 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2299 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094
WUUS55 KABQ 260017
SVRABQ
NMC033-047-260100-
/O.NEW.KABQ.SV.W.0221.170626T0017Z-170626T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
617 PM MDT SUN JUN 25 2017
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
North central San Miguel County in northeastern New Mexico...
South central Mora County in northeastern New Mexico...
* Until 700 PM MDT.
* At 617 PM MDT, a severe thunderstorm was located near Valmora, or
13 miles southwest of Wagon Mound, moving southeast at 25 mph.
This is a very dangerous storm.
HAZARD...Three inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* Locations impacted include...
Watrous, Valmora, Maes and Shoemaker.
This includes Interstate 25 between Mile Markers 367 and 380.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well built structure. Stay away from
windows.
&&
LAT...LON 3590 10506 3601 10487 3565 10452 3550 10479
TIME...MOT...LOC 0017Z 326DEG 23KT 3589 10491
TORNADO...POSSIBLE
HAIL...3.00IN
WIND...60MPH
$$
542 follow-up statements
476
WWUS55 KABQ 260040
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
640 PM MDT SUN JUN 25 2017
NMC033-047-260100-
/O.CON.KABQ.SV.W.0221.000000T0000Z-170626T0100Z/
San Miguel-Mora-
640 PM MDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTH CENTRAL SAN MIGUEL AND SOUTH CENTRAL MORA COUNTIES...
At 640 PM MDT, a severe thunderstorm was located near Valmora, or 14
miles southwest of Wagon Mound, moving southeast at 55 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Watrous, Valmora, Maes and Shoemaker.
This includes Interstate 25 between Mile Markers 367 and 380.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Heavy rains from severe thunderstorms can produce sudden and
dangerous flow in arroyos, ditches and over low water crossings. Do
not attempt to drive through areas where water covers the roadway.
&&
LAT...LON 3589 10505 3600 10486 3565 10452 3550 10479
TIME...MOT...LOC 0040Z 321DEG 46KT 3583 10486
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
54478
WWUS55 KABQ 260055
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
655 PM MDT SUN JUN 25 2017
NMC033-047-260104-
/O.EXP.KABQ.SV.W.0221.000000T0000Z-170626T0100Z/
San Miguel-Mora-
655 PM MDT SUN JUN 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAN MIGUEL AND
SOUTH CENTRAL MORA COUNTIES WILL EXPIRE AT 700 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
northeastern New Mexico.
LAT...LON 3589 10505 3600 10486 3565 10452 3550 10479
TIME...MOT...LOC 0054Z 326DEG 23KT 3582 10485
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:52 PM MDT, 25 minutes earlier.
Area forecast discussion, Jun 25, 5:52 PM MDT, 25 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 552 PM MDT Sun Jun 25 2017 .AVIATION... 00Z TAF CYCLE Thunderstorm coverage is forecast to trend downward across western areas through the evening, but organized clusters and lines of storms will continue to propagate east and southeastward across the eastern plains through the overnight hours. Numerous severe thunderstorms are expected with large hail and erratic wet microburst wind gusts over 50 KT. Heavy rain and minor flooding may also impact some airfields east of the central mountain chain. Widespread low clouds are again expected east of the central mountain chain (and possibly over SAF) tonight through mid day Monday. Monday afternoon and evening, mainly scattered showers and thunderstorms will form over the mountains and again drift southeastward over adjacent lowlands. 44 && .PREV DISCUSSION...245 PM MDT Sun Jun 25 2017... .FIRE WEATHER... Scattered to numerous showers and thunderstorms east of the continental divide will be capable of producing large hail and wet microbursts with erratic wind gusts over 60 mph this evening and tonight. The focus should shift to the area along and east of the central mountain chain as the evening progresses. Torrential downpours on burn scars will pose a risk of localized flash flooding. Drier air and less convection is expected along and north of a line from Gallup to Cuba. Humidities will begin to trend downward Monday, and especially Tuesday and Wednesday, as the low level flow gradually veers out of the south and eventually the west in response to an upper level trough crossing the northern and central Rockies. Thunderstorm coverage will trend downward as well, to a lesser extent Monday, then moreso Tuesday when storms should favor the north central, southwest and south central mountains. Dry weather is expected Wednesday through Thursday. The trough passing north of NM will strengthen the flow aloft and work with a stout surface trough in the lee of the Sangre de Cristo Range to make surface winds breezy across the east, north and west Tuesday and Wednesday. Humidities will bottom out in the single digits across much of the west Tuesday, and across most of the fire weather forecast area on Wednesday and Thursday. Poor humidity recoveries are also expected. Some locally critical fire weather conditions are forecast west of the continental divide on Tuesday, and east of the central mountains Wednesday. Haines indices will reflect the drier conditions with increasing values of 6 across the west Monday, widespread 6's across central and western areas Tuesday, then areawide Wednesday and Thursday. The dry conditions will persist until a moist back door cold front brings some humidity improvement along and east of the central mountain chain Friday. There will be a chance for showers and thunderstorms in and east of the Sangre de Cristos Friday and Saturday. However, very low humidities and Haines of 6 will persist farther west as a slow moving upper level trough digs into the Great Basin. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 25, 4:49 AM MDT, 13 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 449 AM MDT Sun Jun 25 2017 NMZ501>540-261100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 449 AM MDT Sun Jun 25 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Thunderstorms will develop over the higher terrain near and east of the Continental Divide this afternoon, as well as areas along and immediately east of New Mexico's central mountain chain. Some of these storms will reach severe levels as they slowly move east or southeast into the Rio Grande Valley and onto the highlands and high plains farther east. Storms will likely congeal into large clusters across th eastern plains of New Mexico tonight. Heavy downpours, potentially damaging downburst winds, and hail will be the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to severe storms will be possible again on Monday, generally from the central mountain chain eastward into the plains. Heavy downpours, damaging downburst winds, and hail will again be the primary threats. Storm motions will generally be toward the south or southeast at 10 to 15 mph. Thunderstorm coverage will begin to trend downward on Tuesday with significantly drier conditions for mid-week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail, damaging winds and flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 41
In the hours before
Special weather statement, Jun 25, 4:18 PM MDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
418 PM MDT SUN JUN 25 2017
NMZ511-518-252300-
Santa Fe Metro Area-Jemez Mountains-
418 PM MDT SUN JUN 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOS ALAMOS...EASTERN
SANDOVAL AND NORTHWESTERN SANTA FE COUNTIES UNTIL 500 PM MDT...
At 418 PM MDT, Doppler radar was tracking a strong thunderstorm over
Bandelier National Monument, or 8 miles southeast of Los Alamos,
moving southeast at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
White Rock, Bandelier National Monument and Frijoles.
If threatening weather approaches your area, take shelter in a sturdy
building.
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM MDT for
north central New Mexico.
LAT...LON 3585 10625 3584 10625 3583 10623 3583 10618
3578 10600 3563 10614 3578 10632 3585 10626
TIME...MOT...LOC 2218Z 311DEG 7KT 3578 10625
54Local storm report, Jun 25, 4:25 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
425 PM MDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 1 NW LOS ALAMOS 35.90N 106.33W
06/25/2017 M0.88 INCH LOS ALAMOS NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1702049
TRMLocal storm report, Jun 25, 4:27 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL LAS VEGAS 35.60N 105.22W
06/25/2017 M1.75 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1702050
TRMLocal storm report, Jun 25, 4:47 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
447 PM MDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 16 E CLINES CORNERS 35.00N 105.38W
06/25/2017 E1.75 INCH TORRANCE NM TRAINED SPOTTER
GOLF BALL SIZE HAIL FROM 440 PM TO PRESENT TIME.
&&
EVENT NUMBER ABQ1702051
CHJSpecial weather statement, Jun 25, 5:23 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
523 PM MDT SUN JUN 25 2017
NMZ515-528-260000-
Far Northeast Highlands-East Slopes Sangre de Cristo Mountains-
523 PM MDT SUN JUN 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY UNTIL 600
PM MDT...
At 523 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Cimarron, or 16 miles northwest of Springer. This
storm was nearly stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Colfax
County.
This includes Interstate 25 between Mile Markers 422 and 425.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM MDT for
northeastern New Mexico.
LAT...LON 3651 10453 3638 10482 3658 10490 3664 10476
3664 10473 3663 10473 3662 10472 3663 10470
3664 10470 3665 10468
TIME...MOT...LOC 2323Z 330DEG 4KT 3656 10476
54Local storm report, Jun 25, 6:05 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 PM MDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL SPRINGER 36.36N 104.59W
06/25/2017 M1.75 INCH COLFAX NM CO-OP OBSERVER
&&
EVENT NUMBER ABQ1702052
TRMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:00 PM MDT | Tornado Warning | ABQ | Mora | 19 min |
| Jun 25, 6:08 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 28 min |
| Jun 25, 6:19 PM MDT | Special Weather Statement | ABQ | Lincoln | 26 min |
| Jun 25, 6:26 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 49 min |
| Jun 25, 6:28 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 32 min |
| Jun 25, 6:35 PM MDT | Special Weather Statement | ABQ | Lincoln | 25 min |
| Jun 25, 6:37 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Lincoln, Socorro, Torrance | 113 min |
| Jun 25, 6:49 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 116 min |
| Jun 25, 6:53 PM MDT | Special Weather Statement | ABQ | De Baca | 37 min |
| Jun 25, 6:54 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 51 min |
| Jun 25, 7:13 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 34 min |
| Jun 25, 7:26 PM MDT | Areal Flood Advisory | ABQ | De Baca | 2 hr |
| Jun 25, 7:38 PM MDT | Special Weather Statement | ABQ | Union | 52 min |
| Jun 25, 7:38 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 11 min |
| Jun 25, 7:41 PM MDT | Special Weather Statement | ABQ | Harding | 49 min |
| Jun 25, 7:52 PM MDT | Areal Flood Advisory | ABQ | Union | 113 min |
| Jun 25, 7:59 PM MDT | Special Weather Statement | ABQ | Roosevelt | 46 min |
| Jun 25, 8:35 PM MDT | Special Weather Statement | ABQ | Quay | 40 min |
| Jun 25, 8:47 PM MDT | Special Weather Statement | ABQ | Roosevelt | 43 min |
| Jun 25, 8:48 PM MDT | Special Weather Statement | ABQ | Curry | 42 min |
| Jun 25, 9:32 PM MDT | Special Weather Statement | ABQ | 43 min | |
| Jun 26, 1:50 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 17 min |
| Jun 26, 2:03 PM MDT | Special Weather Statement | ABQ | Taos | 12 min |
| Jun 26, 2:35 PM MDT | Special Weather Statement | ABQ | Santa Fe | 10 min |
| Jun 26, 2:43 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 47 min |
| Jun 26, 2:59 PM MDT | Special Weather Statement | ABQ | Taos | 31 min |
| Jun 26, 3:23 PM MDT | Special Weather Statement | ABQ | Mora | 37 min |
| Jun 26, 3:28 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 43 min |
| Jun 26, 3:29 PM MDT | Special Weather Statement | ABQ | Cibola | 31 min |
| Jun 26, 4:03 PM MDT | Special Weather Statement | ABQ | Santa Fe | 12 min |
| Jun 26, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Santa Fe, Torrance | 40 min |
| Jun 26, 4:21 PM MDT | Special Weather Statement | ABQ | Los Alamos | 24 min |
| Jun 26, 4:35 PM MDT | Special Weather Statement | ABQ | Socorro | 25 min |
| Jun 26, 4:42 PM MDT | Special Weather Statement | ABQ | Los Alamos | 33 min |
| Jun 26, 4:56 PM MDT | Special Weather Statement | ABQ | Bernalillo | 19 min |
| Jun 26, 5:11 PM MDT | Special Weather Statement | ABQ | Torrance | 34 min |
| Jun 26, 5:16 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 36 min |
| Jun 26, 5:29 PM MDT | Areal Flood Advisory | ABQ | Santa Fe, Torrance | 2 hr |
| Jun 26, 5:30 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 60 min |
| Jun 26, 5:55 PM MDT | Special Weather Statement | ABQ | Sandoval | 35 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.